Cantilever Cylindrical Shells under Assumed Wind Pressures

by S. Gopalacharyulu, Postdoctoral Res. Fellow; Dept. of Transport Tech., Loughborough Univ. of Tech., Loughborough, U.K.,
D. J. Johns, Prof. and Head; Dept. of Transport Tech., Loughborough Univ. of Tech., Loughborough, U.K.,


Serial Information: Journal of the Engineering Mechanics Division, 1973, Vol. 99, Issue 5, Pg. 943-956


Document Type: Journal Paper

Discussion: Tanniru Venkata Narasimharao (See full record)
Closure: (See full record)

Abstract: A complete analysis is presented for the problem of cantilever cylindrical shells (clamped at the base and free at the top) subjected to wind pressures. Donnell's shell theory is employed. Particular solutions are tabulated and the homogeneous solution is developed on the lines similar to that of Hoff. A few errors in some of the previous works are noted. Numerical results are presented for an assumed wind pressure distribution constant along the axial (vertical) direction but varying in the plane of the cross section of the cylindrical shell.

Subject Headings: Wind pressure | Cylindrical shells | Cantilevers | Pressure distribution | Homogeneity | Numerical methods | Wind direction

Services: Buy this book/Buy this article

 

Return to search